Crushing muscle injury in the inner thigh


Q: I was stepped on by horse on my inner thigh. She pinched it to be the width of my finger. This happened 2 weeks ago. Right after the injury my leg turned a yellow colour and swelled up fairly large. The swelling has not gone down, a lot of bruising has happened lower on the leg, but near the swelling. I still have swelling, now there are lumps in that same area. It is not really painful, but more irritating than anything. I am worried that there maybe fluid built up. What do i do? it will not allow me to upload a pic, the browse button doesnt work.


A:   At the time of the horse accident most likely you sustained a severe muscle contusion. Contusions occur when a direct blow or repeated blows from a blunt object strike part of the body, crushing underlying muscle fibers and connective tissue without breaking the skin. A contusion can result from falling or jamming the body against a hard surface or as in your case crushed by a horse’s foot. Sometimes a pool of blood collects within damaged tissue, forming a lump over the injury (hematoma). Sometimes from the hematoma develop myositis ossificans. This is a condition in which the bruised muscle grows bone instead of new muscle cells. Symptoms may include mild to severe pain that does not go away and swelling at the injury site. Abnormal bone formations can also reduce your flexibility. Vigorous stretching exercises may make the condition worse. Rest, ice, compression and elevation to reduce inflammation will usually help. Gentle stretching exercises may improve flexibility. Surgery is rarely required.

Related Q&A

Q: A week ago I fell on a concrete floor right on my tailbone! I'm moving around with a little more comfort now, but sti...

Q: Is it harmful to take nystatin oral terconazole vagl at the same time to cure a vaginal and oral yeast infection?

Q: I have an issue when I rub and massage my elbow I get a tingling sensation in my pinky and ring finger

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon